MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD STEM CELL CONTROL KIT 15 TESTS IVD; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD STEM CELL CONTROL KIT 15 TESTS IVD; COUNTER, DIFFERENTIAL CELL
Catalog Number 340991
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after using bd stem cell control kit 15 tests ivd erroneous results were acquired.The following information was provided by the initial reporter: abnormally high blood cell count.A new lot of 340991 was measured and was far off the median value on the spec sheet and did not enter the reference value.We tried multiple times with different measurers and equipment, but the value remained high.1.Are there erroneous results on patient samples from diagnostic test? yes 2.Was there any delay of treatment due to the issue? no 3.If patient samples were redrawn, was there any change or delay of treatment? no 4.Was there any physical harm/injury to the patient due to the issue? no.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after using bd stem cell control kit 15 tests ivd erroneous results were acquired.The following information was provided by the initial reporter: abnormally high blood cell count.A new lot of 340991 was measured and was far off the median value on the spec sheet and did not enter the reference value.We tried multiple times with different measurers and equipment, but the value remained high.1.Are there erroneous results on patient samples from diagnostic test? yes.2.Was there any delay of treatment due to the issue? no.3.If patient samples were redrawn, was there any change or delay of treatment? no.4.Was there any physical harm/injury to the patient due to the issue? no.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: reporting office: becton dickinson and company bd biosciences.Reporting office contact: (b)(6) - mdr.Manufacturing site contact: (b)(6) - mdr.Based on the investigation results, the reported issue of high cell counts was confirmed.Investigation results that were obtained regarding the indicated failure mode were the following: user data were returned including results of analysis showing customer calculations.Documentation for part lot 340991-bc1123 was reviewed and met specifications prior to release.The supplier investigation discovered customer miscalculation that accounted for results above expected values.Based on the investigation results, the reported issue of high cell counts was confirmed.The issue was resolved by providing customer with a replacement lot.The replacement lot resolved the reported issue of the customer complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary has been corrected.H.6 investigation summary: based on the investigation results, the reported issue of high cell counts was confirmed.Investigation results that were obtained regarding the indicated failure mode were the following: ¿ user data were returned including results of analysis showing customer calculations.¿ documentation for part lot 340991-bc1123 was reviewed and met specifications prior to release.¿ the supplier investigation discovered customer decisions that accounted for results above expected values.The elevated number of cd34+ cells can be attributed by the gating of cd45+ lymphocytes.It¿s recommended to use appropriate gating in which cd45 bright nonspecific events are removed.¿ the replacement lot resolved the reported issue of the customer.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD STEM CELL CONTROL KIT 15 TESTS IVD
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key18321006
Report Number2916837-2023-00228
Device Sequence Number7437864
Product Code GGL
UDI-Device Identifier00382903409914
UDI-Public(01)00382903409914
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/02/2023
Device Catalogue Number340991
Device Lot NumberBC1123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer03/28/2024
06/20/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date03/29/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown